Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 17, 2017, 6:12 AM CDT for Christian County, Sangamon County, Illinois. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2017, 6:12 AM CDT (11:12 UTC)
- Expired
- Mar 17, 2017, 7:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Christian County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 6:25 AM CDT | HAIL 1 | Springfield, IL | TIME ESTIMATED BY RADAR. |
| Mar 17, 6:34 AM CDT | HAIL 0.25 | 3 Sse Springfield, IL | HAIL,COVERING ROADWAYS, MIXED WITH HEAVY RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WUUS53 KILX 171112
SVRILX
ILC021-167-171200-
/O.NEW.KILX.SV.W.0024.170317T1112Z-170317T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
612 AM CDT FRI MAR 17 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Christian County in central Illinois...
Central Sangamon County in central Illinois...
* Until 700 AM CDT
* At 611 AM CDT, a severe thunderstorm was located near New Berlin,
or 10 miles west of Springfield, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springfield, Taylorville, Chatham, Rochester, Kincaid, New Berlin,
Edinburg, Bulpitt, Jerome, Southern View, Leland Grove, Grandview,
Berry, Curran, Berlin, Sangchris Lake State Park, Sharpsburg, Roby
and Farmingdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3973 8993 3986 8988 3974 8920 3954 8927
TIME...MOT...LOC 1111Z 285DEG 40KT 3977 8985
HAIL...1.25IN
WIND...60MPH
$$
Auten1 follow-up statement
444
WWUS53 KILX 171156
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
656 AM CDT FRI MAR 17 2017
ILC021-167-171205-
/O.EXP.KILX.SV.W.0024.000000T0000Z-170317T1200Z/
Christian-Sangamon-
656 AM CDT FRI MAR 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHRISTIAN AND
CENTRAL SANGAMON COUNTIES WILL EXPIRE AT 700 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern Christian county until 730 am cdt.
LAT...LON 3973 8993 3986 8988 3974 8920 3954 8927
TIME...MOT...LOC 1155Z 285DEG 40KT 3965 8928
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:15 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 17, 3:15 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 315 AM CDT Fri Mar 17 2017 .SHORT TERM...(Today and tonight) ISSUED AT 315 AM CDT Fri Mar 17 2017 08z/3am surface analysis shows 1009mb low over western Iowa with warm front extending southeastward into central Illinois. Scattered light rain showers have developed along/north of the boundary early this morning, primarily across the northern KILX CWA. As warm advection forcing increases, showers will become more widespread between 09z and 15z, as evidenced by the NAM/HRRR/WRF-ARW solutions. Have therefore carried likely PoPs during the morning hours, with the higher PoPs quickly shifting into the far east and southeast by early afternoon as a cold front pushes into the area. MUCAPE values ahead of the front remain paltry, so have dropped previous mention of isolated thunder. Despite the showers, southerly winds will help boost temperatures several degrees higher than in previous days...with highs ranging from around 50 degrees across the northeast CWA near Danville to the middle 60s far southwest near Jacksonville. Once the front passes, a cooler/drier airmass will arrive tonight with lows dropping into the lower to middle 30s. && .LONG TERM...(Saturday through Thursday) ISSUED AT 315 AM CDT Fri Mar 17 2017 High pressure will provide quiet weather across central Illinois this weekend. High temperatures will mainly be in the 40s on Saturday, but will climb well into the 50s by Sunday as southerly return flow develops on the back side of the departing high. As has been advertised for the past several days, the next approaching storm system will come into the picture by early next week. 00z Mar 17 models are in good agreement with the strength/timing of this system, with a cold front slated to drop through central Illinois late Monday. Before the front arrives, warm advection will trigger scattered showers and perhaps a few thunderstorms as early as Sunday night. GFS MUCAPE values increase into the 600-1000J/kg range on the nose of a developing low-level jet streak late Sunday night, prompting the inclusion of thunder in the forecast at that time. As southerly winds continue to transport warm and increasingly moist air into the region, high temperatures will soar into the 60s on Monday...with ECMWF numeric guidance suggesting the potential for a few lower 70s across the southern half of the CWA. Ample moisture ahead of a slowly approaching cold front will set the stage for scattered showers and thunderstorms throughout the day. The front will sag into the Ohio River Valley by early Tuesday, resulting in a return to cooler/drier weather for Tuesday into Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1105 PM CDT Thu Mar 16 2017 Cigs are expected to deteriorate overnight to MVFR with occasional IFR conditions thru Friday morning west and early to mid-afternoon east. A weather system will approach the area Friday morning bringing a cold front across the TAF sites along with some scattered showers. Overall, the timing looks the same for the MVFR cigs to move in, roughly from 06z-08z from southwest to northeast. The low cigs and occasional low vsbys in rain/drizzle and fog will gradually improve just after FROPA which is timed into our area between 20z-24z. In advance of the front, surface winds will be southeast to south tonight at 10 to 15 kts with a few gusts up to 20 kts at times. Surface winds will veer more into the west and then northwest on Friday as the front shifts to the east of the area in the afternoon with speeds in the 12 to 17 kt range with a few gusts around 20 kts at times, especially an hour or two after FROPA. With the front expected to be east of the TAF sites by 22z Friday, VFR conditions are then expected late Friday afternoon through 06z Saturday as winds diminish. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Smith
Hazardous weather outlook, Mar 17, 5:00 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 500 AM CDT Fri Mar 17 2017 ILZ027>031-036>038-040>043-047>051-181100- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 500 AM CDT Fri Mar 17 2017 This Hazardous Weather Outlook is for portions of central Illinois, north central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible late Sunday Night into Monday night as a weather system moves through the area. At this time, these storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ044>046-052>057-061>063-066>068-071>073-181100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland- Shelby-Vermilion- 500 AM CDT Fri Mar 17 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, south central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible Monday and Monday night as a weather system moves through the area. At this time, these storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:53 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.